OUP user menu

Journal of Crohn's and Colitis: 9 (8)

Editor-in-Chief

Laurence J. Egan, Ireland

Associate Editors

Maria T. Abreu, USAShomron Ben-Horin, IsraelSilvio Danese, ItalyPeter Lakatos, HungaryMiles Parkes, UKGijs van den Brink, NLSéverine Vermeire, Belgium

6.234
5.425

Published on behalf of

Dermatological adverse reactions during anti-TNF treatments: Focus on inflammatory bowel disease

Giammarco Mocci, Manuela Marzo, Alfredo Papa, Alessandro Armuzzi, Luisa Guidi
DOI: http://dx.doi.org/10.1016/j.crohns.2013.01.009 769-779 First published online: 1 November 2013

Abstract

The clinical introduction of tumour necrosis factor (TNF) inhibitors has deeply changed the treatment of inflammatory bowel diseases (IBD). It has demonstrated impressive efficacy as compared to alternative treatments, allowing for the chance to achieve near-remission and long-term improvement in function and quality of life and to alter the natural history of Crohn's disease (CD) and ulcerative colitis (UC). As a consequence of longer follow-up periods the number of side effects which may be attributed to treatment with biologics is growing significantly. Cutaneous reactions are among the most common adverse reactions. These complications include injection site reactions, cutaneous infections, immune-mediated complications such as psoriasis and lupus-like syndrome and rarely skin cancers. We review the recent literature and draw attention to dermatological side effects of anti-TNF therapy of inflammatory bowel disease.

Keywords
  • Anti-TNF
  • IBD
  • Skin manifestations
View Full Text

Log in through your institution